1. Get our daily digest email where we email the latest new topics from our Strictly Health forum to keep up with the latest developments! Click here to subscribe.

The Cure for Menieres Attacks

Discussion in 'Your Living Room' started by Bennyhill, Feb 15, 2019.

  1. honsohr

    honsohr New Member

    2
    0
    1
    Sep 20, 2020
    John, could you please elaborate on the virus being more active "for a time"? This period most likely varies a lot between individuals but what intervals have been reported to you? I ask because when I started taking valtrex, I actually woke up the next morning w/o the low-frequency tinnitus in my bad ear and over the course of 5 days, my hearing actually recovered to normal levels, at least in the low-frequency range. Another 5 days later, though, my hearing started to fade away again and after about another week it dropped to being even a bit worse than before starting with valtrex. Some time around that point I even additionally started with lysine. Still, for about a month now I'm struggling with increased symptoms like daily series of small vertigo attacks, prolonged dizziness and even additional tinnitus in my better ear of a kind I never had before.
    Unfortunately, your post also suggested that at least in some cases, symptoms won't subside again so I'd like to get an idea when to give up, especially as the prescribing physician is getting nervous about me being on valtrex for such a long time (as you probably know, normally one would only take a high dose for at most a week).
     
  2. Donamo

    Donamo Active Member

    202
    36
    28
    May 12, 2014
    "such a long time" - How long, how high? Some people take it for years or forever. Apparently the Dr.s used to think it could be a kidney problem but that has changed now and they don't need to do yearly kidney checks anymore.

    I used AVs to "cure" mine, at least I thought I was cured. Now I realize I was not cured. When I can get AVs now, I plan on taking them pretty much forever. It's getting them that is the problem.
     
  3. John of Ohio

    John of Ohio Active Member

    617
    41
    28
    May 17, 2014
    It appears, perhaps in a majority of cases (but perhaps fewer) that with an antiherpetic drug therapy or lysine, Meniere's symptoms can actually increase; just the opposite of what is desired or anticipated. If either of these therapies, together or in combination, actually do suppress viral activity, how or why could symptoms actually increase? They should begin to decrease, right from the start. But more often, that's not the case.

    The exact mechanism causing this is, to me, unknown. But it's rather common. By some mechanism, the herpes virus becomes even more active when first being chemically attacked by either the antiherpetic drugs or the lysine.

    The question, as I perceive it, is how long does this symptomatic increase last. If it persists, when should either of those therapies be abandoned? Simply, symptomatic increase is highly variable as to both strength and duration. But in the greater majority of cases, persistence eventually weakens and suppresses the inflammation the virus causes, thereby reducing the symptoms.

    How long? I recall regimen users claiming it took up to several months before relief began. More commonly, symptoms start to retreat within 6 to 8 weeks. A few got more prompt relief.

    If you are treating with lysine, cost and safety are not problems. Lysine is a common amino acid, found in all protein foods. With prescription antiherpetics you will have to keep in touch with your prescribing physician --- who may not know about the delayed response in cases of Meniere's disease.

    It seems, however, that when either lysine or antiherpetic drugs have, at the start, increased symptoms, they eventually are overpowered and symptoms subside. It appears that increased symptoms at the start of therapy indicates that the symptom-causing virus is vulnerable to the therapy, after some unknown period.

    Of course, none of this provides the certainty we'd like. But, we are dealing with Meniere's disease, for which uncertainty is a rather constant variable (?? --- Does that make sense?). Does anything with Meniere's make good sense?

    -John of Ohio
     
    • Like Like x 1
  4. eveva

    eveva New Member

    26
    2
    3
    Jul 30, 2020
    Reporting 3 weeks since I have started Valtrex and 2.5 months since JOH reg. and 1 mo on B5/B6. The real episodes stopped right after starting JOH. Instead came dizziness every morning for almost half of day. A specially bad was the 6th week since starting JOH treatment. After a few corrections and paying more attention to having enough sleep things get better. But on the first week on Valtrex I had three small episodes on a raw. After that I am having improvement! Thanks to this forum.
    There are many small things I need to pay attention. Such as: eating on schedule, be careful with head movement during exercising, and having yogurt or kefir as soon as I woke up. My current problem I need to work on is my allergy. In addition to the seasonal allergy (a specially on windy days) I've started having an allergic reaction to dry air in a bedroom in a form of rhinitis which brings mucous to a throat and later will effect ears. Never dull moment
     
  5. honsohr

    honsohr New Member

    2
    0
    1
    Sep 20, 2020
    Yes, makes sense, unfortunately :)
    Thanks for your detailed answer, John!
     
  6. tmcmahon2

    tmcmahon2 Member

    140
    2
    18
    May 9, 2015
    No.
     

Share This Page